MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382612
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing needle was slow to retract.The following information was provided by the initial reporter: when problem was notice: during use sterilization wrap: incident discovered during patient care: no.Date of event: 2/27/2025 12:00:00 am.Incident details: when the safety is engaged, it either retracts in slow motion, or sometimes gets stuck and the needle is not able to retract.Was patient or end-user injured: no.Was medical treatment required: no.Patient current status: n/a.Thu (b)(6) 2025 8:29 am 1.Were there 7 patients in total? i don¿t have an exact number of patients effected.This happened at multiple sites over a span of several months before we were able to identify the lot number.2.How many different patients were for a retraction failure and how many were for a slow retraction? i don¿t have exact numbers.3.Did all occurrences occur on (b)(6) 2025? no, this happened for several months prior to it being reported.It happened at multiple locations including (b)(6).My responses are the same as ***.This was happening on several occasions over the course of weeks to months.I had 4 incidents reported to me before the lot number was identified.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the samples submitted for evaluation.Your report of slow needle retraction was confirmed and the cause appeared to be manufacturing related.Used and unused 24g insyte autoguard units from lot #4292347 were provided for investigation.A functional test revealed that the needles fully retracted; however, the retraction time of some unused samples exceeded the 1.5 second requirement.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21668131
Report Number1710034-2025-00457
Device Sequence Number14571652
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124(11)241018(17)270930(10)4292347
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382612
Device Lot Number4292347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown